Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Author: Joseph Auslander
Title: Minimal flows and their extensions
Additional book information: North-Holland Mathematical Studies, vol. 153, North-Holland, Amsterdam, New York, Oxford and Tokyo, 1988, xi + 265 pp., $86.75. ISBN 0-444-70453-1.

References [Enhancements On Off] (What's this?)

  • [G-H] W. H. Gottschalk and G. H. Hedlund, Topological dynamics, Amer. Math. Soc. Colloq. Publ., vol. 36, Amer. Math. Soc., Providence, R. I., 1955. MR 74810
  • [E, 1] R. Ellis, A semigroup associated with a transformation group, Trans. Amer. Math. Soc. 94 (1960), 272-281. MR 123636
  • [E, 2] R. Ellis, The Veechs Structure Theorem, Trans. Amer. Math. Soc. 186 (1973), 203-218. MR 350712
  • [E, 3] R. Ellis, Lectures on topological dynamics, Benjamin, New York, 1969. MR 267561
  • [A-G-H] L. Auslander, L. Green and F. Hahn, Flows on homogeneous spaces, Ann. of Math. Studies no. 53, Princeton Univ. Press, Princeton, N. J., 1963.
  • [F] H. Furstenberg, The structure of distal flows, Amer. J. Math. 85 (1963), 477-515. MR 157368
  • [D] F. M. Dekking, Combinatorial and statistical properties of sequences generated by substitutions, Ph. D. Thesis, Katholicke Universiteit, Nijmegen, 1980.
  • [V, 1] W. A. Veech, Point distal flows, Amer. J. Math. 92 (1970), 205-242. MR 267560
  • [V, 2] W. A. Veech, Topological dynamics, Bull. Amer. Math. Soc. 83 (1977), 775-830. MR 467705
  • [E-G-S] R. Ellis, S. Glasner and L. Shapiro, PI-flows, Adv. in Math. 17 (1975), 213-260. MR 380755
  • [G] S. Glasner, Proximal flows, Lecture Notes in Math., vol. 517, Springer-Verlag, Berlin and New York, 1976. MR 474243
  • [B] I. V. Bronstein, Extensions of minimal transformation groups, Sitjthoff and Noordhoff, 1979. (Russian edition, 1975)
  • [M] J. C. Martin, Substitution minimal flows, Amer. J. Math. 93 (1971), 503-526. MR 300261

Review Information:

Reviewer: Eli Glasner
Journal: Bull. Amer. Math. Soc. 21 (1989), 316-319
DOI: https://doi.org/10.1090/S0273-0979-1989-15843-6
American Mathematical Society